Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 76, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 30, 2007, 7:15 AM CDT for Jefferson County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 7:15 AM CDT (12:15 UTC)
- Expired
- Aug 30, 2007, 9:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:45 AM CDT | FLASH FLOOD | Sulphur Springs, AR | SIX INCHES OF WATER WAS OVER SULPHUR SPRINGS ROAD. MANY YARDS WERE FLOODED IN THE SULPHUR SPRINGS COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 301217
FFWLZK
ARC069-301415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 AM CDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 915 AM CDT
* AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AS MUCH AS THREE INCHES OF RAIN IN LESS THAN AN HOUR OVER PORTIONS
OF SOUTHWEST JEFFERSON COUNTY. MODERATE TO OCCASIONALLY HEAVY RAIN
WILL CONTINUE...AND THIS WILL ONLY INCREASE THE FLASH FLOOD
THREAT.
* LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
PINE BLUFF...WATSON CHAPEL...AND SULPHUR SPRINGS
&&
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3422 9222 3424 9220 3428 9220 3428 9202
3409 9199 3408 9222
$$
571 follow-up statement
000
WGUS74 KLZK 301308
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 AM CDT THU AUG 30 2007
ARC069-301415-
JEFFERSON AR-
807 AM CDT THU AUG 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHWESTERN JEFFERSON COUNTY...
AT 807 AM CDT...SCATTERED SHOWERS REMAINED OVER SOUTHWEST JEFFERSON
COUNTY. ALTHOUGH OVERALL INTENSITY OF RAINFALL HAS
DECREASED...EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL IS
EXPECTED TO CONTRIBUTE TO FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
HALL...PINE BLUFF AND SULPHUR SPRINGS.
LAT...LON 3422 9222 3424 9220 3428 9220 3428 9202
3409 9199 3408 9222
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:15 AM CDT, 1 hour earlier.
Area forecast discussion, Aug 30, 6:15 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 615 AM CDT THU AUG 30 2007 .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING THIS MORNING AHEAD OF A COLD FRONT JUST ENTERING THE STATE. PRECIP WILL BE MAINLY THIS MORNING...AS DRIER AIR MOVING IN BEHIND THE FRONT. AFTER PRECIP ENDS...CLOUD DECK AROUND 6000 FEET WILL CONTINUE. WINDS WILL BE NORTHWEST SHIFTING TO NORTHEAST BEHIND THE FRONT. && .PREV DISCUSSION... /ISSUED 346 AM CDT THU AUG 30 2007/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT COLD FRONT PUSHING INTO ARKANSAS FROM THE NORTH EARLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS NOTED FROM CLARKSVILLE TO FORT SMITH...AND PRECIPITATION WILL SPREAD FARTHER SOUTH WITH THE FRONT AS THE DAY PROGRESSES. AS WAS THE CASE ON WEDNESDAY...RAIN WILL BE HIT AND MISS...WITH LITTLE IF ANY RAIN TOWARD THE MISSOURI BORDER. BY THIS EVENING...MAY BE A FEW LINGERING SHOWERS/THUNDERSTORMS IN THE SOUTHERN COUNTIES...WITH DRIER AIR/LOWER DEWPOINTS BUILDING INTO NORTHERN ARKANSAS BEHIND THE FRONT. THE DRY AIRMASS WILL PENETRATE THROUGH THE REGION ON FRIDAY...AND THIS WILL LEAD TO SLIGHTLY COOLER DAYTIME TEMPERATURES/MORE SIGNIFICANT COOLDOWN AT NIGHT. TOWARD THE END OF THE SHORT TERM...APPEARS MOISTURE WILL START INCREASING FROM THE SOUTH/EAST...BUT NO RAIN MENTIONED YET. LONG TERM...LABOR DAY THROUGH WEDNESDAY NOT MANY CHANGES IN THE EXTENDED. MOISTURE RETURN IN THE MODELS IS LESS THAN IN PREVIOUS DAYS...BUT KEPT SLIGHT CHANCE POPS IN SOUTHERN ARKANSAS. UPPER LOW STILL DEVELOPS OVER NORTHEAST TEXAS...BUT TIMING AND MOISTURE RETURN REMAIN ISSUES. HAVE LEFT PREVIOUS THINKING OF LOW CHANCE POPS ON WEDNESDAY. TEMPERATURES WILL BE COOLER THAN PREVIOUS DAYS...BUT WILL STILL BE SLIGHTLY ABOVE NORMAL. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Aug 30, 5:00 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU AUG 30 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING THROUGH THE STATE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. MOST OF THE RAINFALL WILL BE IN CENTRAL AND SOUTHERN ARKANSAS...OR SOUTH OF A LINE FROM CLARKSVILLE TO BATESVILLE. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. DUE TO EXCEPTIONALLY DRY CONDITIONS...FLOODING RAINFALL IS NOT A CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. THIS WILL BRING PLEASANT WEATHER TO THE STATE. MOISTURE WILL RETURN TO SOUTHERN ARKANSAS EARLY NEXT WEEK...WITH ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR AREAS SOUTH OF LITTLE ROCK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.